Oregon, 2011Wildfire in Oregon, September 7 to 13, 2011
September 7 to 13, 2011 · NWS MFR · 1 event in 1 county or zone
The Buffalo Fire was likely started by lightning, but the start date is unknown. By the time it was contained on 09/13/11, it burned 1400 acres and cost 30 thousand dollars.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The Buffalo Fire was likely started by lightning, but the start date is unknown. By the time it was contained on 09/13/11, it burned 1400 acres and cost 30 thousand dollars. No structures were lost.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before the first event at Sep 7, 1:02 PM PST, 4 hours 58 minutes earlier.
Area forecast discussion, Sep 7, 1:02 PM PST, 4 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
202 PM PDT WED SEP 7 2011
.DISCUSSION...CURRENT WATER VAPOR IMAGERY INDICATES A BROAD LONGWAVE
RIDGE OVER THE WESTERN CONUS. CLOSER TO HOME...A DISTINCT
SHORTWAVE TROUGH IS MOVING TOWARD NORTHERN CALIFORNIA AND SOUTHERN
OREGON...INITIATING SOME CONVECTION OVER THE OCEAN AT THIS TIME.
THIS TROUGH HAS ALREADY CAUSED SOME CLOUDS TO DEVELOP ACROSS THE
AREA...AND THESE WILL LIKELY DEVELOP INTO THUNDERSTORMS ALONG AND
EAST OF THE CASCADES...AND OVER NORTHERN CALIFORNIA BY LATER THIS
AFTERNOON. THESE STORMS WILL MOSTLY BE DRY GIVEN THE VERY DRY MID
AND LOW LEVELS THAT WERE OBSERVED ON THE MORNING MEDFORD BALLOON
SOUNDING...AND MODEL GUIDANCE SUGGESTS THE SAME. A RED FLAG
WARNING COVERS THIS VERY DRY AND UNSTABLE AIR OVER THE CASCADES AT
THIS TIME.
THE ENERGY OFFSHORE REACHES THE AREA THIS EVENING AND WILL LIKELY
TRIGGER SOME ISOLATED THUNDERSTORM ACTIVITY OVERNIGHT. THE LATEST
GFS GUIDANCE AND EXTRAPOLATING THE ARRIVAL TIME OF THE OFFSHORE
ENERGY IS ENOUGH FOR US TO CONTINUE WITH THE IDEA OF NIGHTTIME
THUNDERSTORMS. A RED FLAG WARNING HAS BEEN ISSUED FOR MOST OF OUR
NORTHERN CALIFORNIA ZONES...AND THE CASCADES...DUE TO THE LIKELIHOOD
FOR DRY THUNDERSTORMS IN THOSE AREAS OVERNIGHT.
TOMORROW...THE AFOREMENTIONED SHORTWAVE ENERGY SHIFTS EASTWARD BUT
NOT BEFORE IT IS ABLE TO GENERATE SOME SURFACE-BASED THUNDERSTORMS
OVER NORTHERN CALIFORNIA...THE CASCADES...AND THE EAST SIDE. THE
WESTWARD EXTEND OF THE STORMS MAY REACH AS FAR AS THE ROGUE VALLEY.
BY LATE AFTERNOON NORTHWEST FLOW ALOFT SHOULD BEGIN TO DISSIPATE
MOST CONVECTIVE ACTIVITY AND NO THUNDERSTORMS ARE FORECAST BY THE
EVENING TIME.
WARM TEMPERATURES CONTINUE FRIDAY INTO SUNDAY...THOUGH INSTABILITY
IS EXPECTED TO BE LESS SO HAVE DECREASED THUNDERSTORM COVERAGE
ACROSS THE FORECAST AREA. THE HOTTEST DAY IS STILL EXPECTED TO BE
SATURDAY WITH GUIDANCE POINTING TOWARD THE CENTURY MARK OR JUST
ABOVE FOR THE ROGUE VALLEY. ELSEWHERE...TEMPERATURES ARE EXPECTED TO
BE AT LEAST 10 DEGREES ABOVE NORMAL. SUNDAY MAY REPRESENT THE LAST
GOOD CHANCE OF 100 DEGREE TEMPERATURES AS COOLING SHOULD BEGIN ON
MONDAY WHEN UPSTREAM TROUGHING PUSHES TOWARD THE REGION...AND DAYS
ARE GETTING SHORTER.
&&
.AVIATION...THUNDERSTORMS ARE DEVELOPING EAST OF THE CASCADES AND IN
NORTHEASTERN CALIFORNIA. VERY GUSTY WINDS COULD OCCUR IN AND AROUND
THESE STORMS. THUNDERSTORMS ARE EXPECTED TO CONTINUE OVERNIGHT OVER
NORTHERN CALIFORNIA...ALONG AND EAST OF THE CASCADES.
ELSEWHERE...WESTERN VALLEYS SHOULD REMAIN VFR WHILE MARINE STRATUS
HUGS THE COAST NORTH OF CAPE BLANCO...BRINGING VLIFR CONDITIONS TO
NORTH BEND. GIVEN THE CONTINUED SHALLOW NATURE OF THE MARINE
LAYER...VLIFR CONDITIONS ALONG THE COAST SHOULD TRANSITION TO VFR BY
LATE THURSDAY MORNING.
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...FIRE WEATHER WATCH FROM THURSDAY MORNING THROUGH THURSDAY
EVENING FOR ORZ025-027>031.
FIRE WEATHER WATCH FROM LATE THURSDAY NIGHT THROUGH SATURDAY
MORNING FOR ORZ021-022-024-026-028.
RED FLAG WARNING UNTIL 11 AM PDT THURSDAY FOR ORZ025-027-028.
CA...FIRE WEATHER WATCH FROM THURSDAY MORNING THROUGH THURSDAY
EVENING FOR CAZ083>085.
FIRE WEATHER WATCH FROM LATE THURSDAY NIGHT THROUGH SATURDAY
MORNING FOR CAZ080.
RED FLAG WARNING FROM 11 PM THIS EVENING TO 11 AM PDT THURSDAY
FOR CAZ080>085.
PZ...GALE WATCH FROM THURSDAY EVENING THROUGH LATE FRIDAY NIGHT FOR
PZZ376.
HAZARDOUS SEAS WATCH FROM THURSDAY EVENING THROUGH LATE FRIDAY
NIGHT FOR PZZ376.
SK/TW/BTLHazardous weather outlook, Sep 7, 4:54 PM PST, 1 hour 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEDFORD OR
554 PM PDT WED SEP 7 2011
ORZ617-623-081300-
UMPQUA NATIONAL FOREST-SOUTHERN OREGON CASCADES-
554 PM PDT WED SEP 7 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF OR.
.DAY ONE...TONIGHT
RED FLAG WARNING IS IN EFFECT THROUGH 11PM...SEE THE LATEST FIRE
WEATHER MESSAGE FOR THE SPECIFIC DETAILS.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
A RED FLAG WARNING REMAINS IN EFFECT THROUGH 11AM THURSDAY...SEE
THE LATEST WEATHER MESSAGE FOR THE SPECIFIC DETAILS.
A FIRE WEATHER WATCH IS IN EFFECT THURSDAY MORNING THROUGH
THURSDAY EVENING...SEE THE LATEST FIRE WEATHER MESSAGE FOR THE
SPECIFIC DETAILS.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
CAZ280-081300-
WESTERN KLAMATH NATIONAL FOREST-
554 PM PDT WED SEP 7 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CA.
.DAY ONE...TONIGHT
A RED FLAG WARNING IS IN EFFECT THROUGH 11PM THIS EVENING...SEE
THE LATEST FIRE WEATHER MESSAGE FOR THE SPECIFIC DETAILS.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
A RED FLAG WARNING REMAINS IN EFFECT THROUGH 11AM THURSDAY...SEE
THE LATEST FIRE WEATHER MESSAGE FOR THE SPECIFIC DETAILS.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
CAZ284-285-081300-
SISKIYOU COUNTY FROM THE CASCADE MOUNTAINS EAST AND SOUTH TO MT
SHASTA-MODOC COUNTY EXCEPT FOR THE SURPRISE VALLEY-
554 PM PDT WED SEP 7 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CA.
.DAY ONE...TONIGHT
A RED FLAG WARNING IS IN EFFECT THROUGH 11PM THIS EVENING...SEE
THE LATEST FIRE WEATHER MESSAGE FOR THE SPECIFIC DETAILS.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
A RED FLAG WARNING REMAINS IN EFFECT THROUGH 11AM THURSDAY...SEE
THE LATEST FIRE WEATHER MESSAGE FOR THE SPECIFIC DETAILS.
A FIRE WEATHER WATCH IS IN EFFECT THURSDAY MORNING THROUGH
THURSDAY EVENING...SEE THE LATEST FIRE WEATHER MESSAGE FOR THE
SPECIFIC DETAILS.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
CAZ281-282-081300-
CENTRAL SISKIYOU COUNTY INCLUDING SHASTA VALLEY-SHASTA-
TRINITY NATIONAL FOREST IN SISKIYOU COUNTY-
554 PM PDT WED SEP 7 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CA.
.DAY ONE...TONIGHT
A RED FLAG WARNING IS IN EFFECT THROUGH 11PM THIS EVENING...SEE
THE LATEST FIRE WEATHER MESSAGE FOR THE SPECIFIC DETAILS.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
A RED FLAG WARNING REMAINS IN EFFECT THROUGH 11AM THURSDAY...SEE
THE LATEST FIRE WEATHER MESSAGE FOR THE SPECIFIC DETAILS.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
ORZ624-625-081300-
KLAMATH BASIN AND THE FREMONT-WINEMA NATIONAL FOREST-
SOUTH CENTRAL OREGON DESERT INCLUDING THE BLM LAND IN EASTERN
LAKE AND WESTERN HARNEY COUNTIES-
554 PM PDT WED SEP 7 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF OR.
.DAY ONE...TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
A FIRE WEATHER WATCH IS IN EFFECT THURSDAY MORNING THROUGH
THURSDAY EVENING...SEE THE LATEST FIRE WEATHER MESSAGE FOR THE
SPECIFIC DETAILS.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
ORZ618>621-081300-
SOUTHERN OREGON COAST-WESTERN ROGUE RIVER-
SISKIYOU NATIONAL FOREST-
WESTERN ROGUE BASIN INCLUDING THE ILLINOIS VALLEY-
SISKIYOU MOUNTAINS-
554 PM PDT WED SEP 7 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF OR.
.DAY ONE...TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
A FIRE WEATHER WATCH IS IN EFFECT LATE THURSDAY NIGHT THROUGH
SATURDAY MORNING...SEE THE LATEST FIRE WEATHER MESSAGE FOR THE
SPECIFIC DETAILS.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Wildfire, Central & Eastern Lake County
- When
- September 7, 6:00 PM PST to September 13, 11:00 PM PST
- Where
- Central & Eastern Lake County forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 42.793, -120.387 (the zone’s center; the record gives no point)
The Buffalo Fire was likely started by lightning, but the start date is unknown. By the time it was contained on 09/13/11, it burned 1400 acres and cost 30 thousand dollars. No structures were lost.
- Wildfire
- A fire burning in wildland vegetation, with its acreage and damage where known.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flooding in Pennsylvania, September 7 to 11, 201110 deaths · 1 injured · $192 million · 35 events
- Flash Flooding and Flood in Virginia, September 7 to 8, 20113 deaths · 32 events
- Flash Flooding and Flooding in Pennsylvania, September 7 to 12, 20111 death · $103 million · 16 events
- Flash Flooding and Flooding in New York, September 7 to 12, 2011$1.1 billion · 51 events
- Flash Flooding and Flooding in Maryland, September 7 to 8, 20111 death · 69 events
- Wildfire in Washington, September 7 to 16, 2011$4.5 million · 1 event
- Flood in Maryland, September 7 to 12, 2011$250,000 · 1 event
- Wildfire in Texas, September 7 to 9, 2011$200,000 · 1 event
- Flooding in Ohio, September 7 to 10, 2011$24,000 · 4 events
- Wildfire in Louisiana, September 7, 20111 injured · 1 event
- Flash Flooding in Virginia, September 7 to 8, 20118 events
- Marine Thunderstorm Winds and Waterspout in North Atlantic Coastal Waters, September 7, 20115 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 334365.